MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE

DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE
Catalog Number 620010002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case one of the resection guide pins became stuck in the cutting guide.The humeral resection was made and the resection guide was removed as one piece.This did not affect surgical time.The glenosphere inserter was difficult to thread onto the handle.This also did not affect surgical time.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, g1 (manufacturing site name) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that during the case one of the resection guide pins became stuck in the cutting guide.The humeral resection was made and the resection guide was removed as one piece.This did not affect surgical time.The glenosphere inserter was difficult to thread onto the handle.This also did not affect surgical time.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the silhouette resection guide revealed a pin stuck though one of the divergent pin holes, confirming the reported event.Additionally, the pin holes were found delaminated at its edges.Potential cause can be attributed to unintended use error, as this type of damage is consistent with the pin being drilled in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the silhouette resection guide would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SILHOUETTE RESECTION GUIDE
Common Device Name
SHOULDER INSTRUMENT - RESECTION GUIDE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21234639
Report Number1818910-2025-01503
Device Sequence Number15472646
Product Code MBF
UDI-Device Identifier10603295538974
UDI-Public(01)10603295538974(10)178575
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K202716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620010002
Device Lot Number178575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/30/2025
02/24/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/06/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown